Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 112, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Oct 13, 2007, 3:46 AM CDT for Morris County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 13, 2007, 3:46 AM CDT (08:46 UTC)
- Expired
- Oct 13, 2007, 4:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
County Morris County, KS
The radar
The Topeka radar (KTWX), 57 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 130847
SVRTOP
KSC127-130915-
/O.NEW.KTOP.SV.W.0112.071013T0846Z-071013T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
346 AM CDT SAT OCT 13 2007
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MORRIS COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 415 AM CDT
* AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BURDICK...OR ABOUT 31 MILES SOUTH OF JUNCTION CITY...MOVING EAST AT
30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILSEY...
COUNCIL GROVE LAKE...
COUNCIL GROVE...
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3868 9683 3874 9671 3879 9644 3855 9646
3853 9652 3852 9682 3853 9686
TIME...MOT...LOC 0846Z 258DEG 30KT 3858 9674
$$
BLAIR1 follow-up statement
000
WWUS53 KTOP 130905
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
405 AM CDT SAT OCT 13 2007
KSC127-130915-
/O.CON.KTOP.SV.W.0112.000000T0000Z-071013T0915Z/
MORRIS-
405 AM CDT SAT OCT 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR EASTERN MORRIS COUNTY...
AT 405 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF WILSEY...OR ABOUT
26 MILES NORTHWEST OF EMPORIA...MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
COUNCIL GROVE.
LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS
NOW...AND AVOID WINDOWS.
IF YOU ARE OUTSIDE...SEEK SHELTER IN A BUILDING AWAY FROM WINDOWS.
DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING
ARE LIKELY IN SEVERE THUNDERSTORMS.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3853 9668 3857 9669 3870 9668 3874 9669
3879 9644 3855 9646 3853 9652
TIME...MOT...LOC 0905Z 258DEG 30KT 3861 9654
$$
BLAIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 3:08 AM CDT, 38 minutes earlier.
Area forecast discussion, Oct 13, 3:08 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 308 AM CDT SAT OCT 13 2007 .DISCUSSION... MAIN FORECAST CONCERNS REMAIN WITH UPPER LEVEL LOW PRESSURE SYSTEM AND THE ATTENDANT WEATHER THROUGH EARLY NEXT WEEK. EARLY THIS MORNING...SCATTERED CONVECTION CONTINUES TO DEVELOP AND SPREAD FROM WEST TO EAST...MAINLY ACROSS THE NORTHERN 2/3RDS OF THE CWA. THIS ACTIVITY WAS DEVELOPING MAINLY ALONG AND NORTH OF A SURFACE WARM FRONT THAT STRETCHED SOUTH AND SOUTHWEST OF THE CWA WITH GOOD ISENTROPIC LIFT PRESENT. ANTICIPATE SIMILAR SCENARIO TO CONTINUE THROUGH MIDDAY OVER MOST OF THE REGION. WARM FRONT WILL SLOWLY LIFT NORTHWARD DURING THE DAY AND LIKEWISE PROBABILITY OF PRECIPITATION WILL DECREASE TO THE SOUTH OF THE BOUNDARY. BEST CHANCE OF CONVECTION WILL BE CONFINED TO THE NORTHERN HALF OF THE CWA THIS AFTERNOON AND EVENING. MIGHT SEE A LULL IN ACTIVITY OVERNIGHT TONIGHT FROM A COVERAGE SENSE. MODEL CONSENSUS FAVORS IN DEVELOPING ELEVATED CONVECTION OVER THE CWA SUNDAY MORNING/AFTERNOON WELL AHEAD OF SURFACE FEATURES AND THIS SEEMS REASONABLE WITH APPROACHING FORCING AND STRONG JET DYNAMICS ALOFT. THE POTENTIAL ELEVATED CONVECTION AND ASSOCIATED CLOUD COVER WILL PLAY A ROLE IN SHAPING THE INTENSITY OF CONVECTION EXPECTED FOR SUNDAY LATE AFTERNOON/EVENING/NIGHT THAT WILL DEVELOP/MOVE INTO THE CWA FROM THE WEST. ROBUST CONVECTION SHOULD DEVELOP ALONG A DRYLINE FROM SITKA TO HAYS KANSAS MID AFTERNOON SUNDAY. HOW MUCH INSTABILITY AVAILABLE WILL BE DETERMINED BY THE AFOREMENTIONED ELEVATED CONVECTION. THE ELEVATED NATURE OF THE PREFRONTAL CONVECTION SUGGESTS THE MAIN HAZARD BEING AT BEST MARGINALLY SEVERE HAIL. FURTHER WEST ACROSS THE WESTERN HALF OF THE CWA...STORMS WILL HAVE A SLIGHTLY GREATER POTENTIAL FOR ENHANCED STRONG TO SEVERE WEATHER. WILL CONTINUE TO MONITOR EVOLUTION OF MESOSCALE DETAILS AS TIME DRAWS CLOSER. UPPER LOW SLOW TO MOVE OUT WITH ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED ON MONDAY...ALBEIT SEVERE WEATHER POTENTIAL LOOKS LOW. SCATTERED SHOWERS WILL CLING TO THE EASTERN SECTIONS OF THE CWA ON TUESDAY...BEFORE CLEARING FROM WEST TO EAST. TEMPERATURES...SKY...TD AND WIND WERE ALL ALTERED THROUGH TUESDAY TO ACCOUNT FOR CURRENT THINKING. NO CHANGES MADE TO THE EXTENDED. BLAIR AVIATION... TAF SITES HAVE RETAINED A BROKEN CEILING OF 7000FT OUTSIDE OF THUNDERSTORM AREAS. EXPECT THE POTENTIAL FOR OCCASIONAL THUNDERSTORMS THROUGH MORNING WITH REDUCED VISIBILITY BELOW 3 MILES...GUSTY OUTFLOW WINDS AND SMALL HAIL WITH THE MOST ROBUST ACTIVITY. REFER TO FORECAST DISCUSSION ABOVE FOR ADDITIONAL DETAILS. BLAIR && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 12, 5:02 PM CDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 502 PM CDT FRI OCT 12 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-131800- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 502 PM CDT FRI OCT 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA TONIGHT. SOME OF THE STRONGER THUNDERSTORMS COULD PRODUCE HAIL AND GUSTY WINDS ALONG WITH LOCALLY HEAVY RAINFALL. A FEW OF THESE STORMS COULD BE LOCALLY SEVERE MAINLY ALONG AND NORTHWEST OF THE TURNPIKE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO SATURDAY INTO SUNDAY NIGHT AS AN UPPER LEVEL STORM SYSTEM EJECTS INTO THE CENTRAL PLAINS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. SUFFICIENT INSTABILITY...WIND SHEAR...AND MOISTURE WILL BE IN PLACE ON SUNDAY AFTERNOON AND EVENING. STORMS DURING THIS PERIOD MAY BE STRONG TO SEVERE. THUNDERSTORM CHANCES WILL LINGER ACROSS THE AREA MONDAY AND OVER ALL BUT THE FAR WESTERN COUNTIES OF THE AREA MONDAY NIGHT. ANOTHER ROUND OF THUNDERSTORMS WILL ARRIVE ON WEDNESDAY INTO THURSDAY NIGHT...AS YET ANOTHER UPPER LEVEL DISTURBANCE MOVES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT GENERALLY OVER WESTERN AND NORTH PORTIONS OF THE AREA. ADDITIONALLY...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, Oct 13, 2:28 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
228 AM CDT SAT OCT 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 AM HAIL 3 S ALMA 38.97N 96.29W
10/13/2007 M1.00 INCH WABAUNSEE KS TRAINED SPOTTER
HAIL FOR 5 MINUTES WITH GROUND COVERED
&&
SBLAIRSpecial weather statement, Oct 13, 2:29 AM CDT, 1 hour 17 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 229 AM CDT SAT OCT 13 2007 KSZ038-130745- WABAUNSEE- 229 AM CDT SAT OCT 13 2007 THROUGH 245 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25 MPH ACROSS PORTIONS OF WABAUNSEE COUNTY. TRAINED WEATHER SPOTTERS REPORTED THIS STORM WAS PRODUCING NICKEL SIZE HAIL...WINDS UP TO 40 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE MCFARLAND...PAXICO AND MAPLE HILL. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 323 AND 343 COULD ALSO BE AFFECTED. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Oct 13, 3:08 AM CDT, 38 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 308 AM CDT SAT OCT 13 2007 KSZ038-039-130845- SHAWNEE-WABAUNSEE- 308 AM CDT SAT OCT 13 2007 THROUGH 345 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 35 MPH ACROSS PORTIONS OF WESTERN SHAWNEE AND EASTERN WABAUNSEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE WILLARD...ROSSVILLE...SILVER LAKE AND WEST TOPEKA. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 332 AND 355 COULD ALSO BE AFFECTED. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Oct 13, 3:22 AM CDT, 24 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 322 AM CDT SAT OCT 13 2007 KSZ009-130845- WASHINGTON- 322 AM CDT SAT OCT 13 2007 THROUGH 345 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 35 MPH ACROSS PORTIONS OF WASHINGTON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...HEAVY RAIN AND CONTINUOUS DEADLY LIGHTNING. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE GREENLEAF AND BARNES. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Oct 13, 3:26 AM CDT, 20 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 326 AM CDT SAT OCT 13 2007 KSZ037-130900- MORRIS- 326 AM CDT SAT OCT 13 2007 THROUGH 400 AM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 40 MPH ACROSS PORTIONS OF SOUTHWEST MORRIS COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND FREQUENT LIGHTNING. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE BURDICK AND WILSEY. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. BLAIR
Special weather statement, Oct 13, 3:45 AM CDT, 1 minute before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 345 AM CDT SAT OCT 13 2007 KSZ024-026-039-130930- JACKSON-JEFFERSON-SHAWNEE- 345 AM CDT SAT OCT 13 2007 THROUGH 430 AM CDT...A CLUSTER OF THUNDERSTORMS WILL MOVE EAST AT 30 MPH ACROSS PORTIONS OF JACKSON...JEFFERSON AND SHAWNEE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE NORTHERN HOYT...MAYETTA...TECUMSEH... GRANTVILLE...MERIDEN...PERRY LAKE...OZAWKIE...VALLEY FALLS...AND OSKALOOSA. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:06 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Wabaunsee | 22 min |
| Oct 13, 1:45 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 18 min |
| Oct 13, 4:18 AM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris, Wabaunsee | 27 min |
| Oct 13, 4:58 AM CDT | Severe Thunderstorm Warning | TOP | Wabaunsee | 32 min |
| Oct 13, 5:56 AM CDT | Severe Thunderstorm Warning | TOP | Osage | 34 min |
| Oct 13, 6:16 AM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage, Wabaunsee | 44 min |
| Oct 13, 8:25 AM CDT | Flash Flood Warning | TOP | Jefferson | 4 hr |
| Oct 13, 8:33 AM CDT | Flash Flood Warning | TOP | Brown, Marshall, Nemaha | 4 hr |
| Oct 13, 5:38 PM CDT | River Flood Warning | TOP | Marshall | 67 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.